My face looks older and more droopy after fillers and botox treatment that was received two weeks ago. (photos)

Botox was injected to the jaw area and Voluma to my cheeks near temples i have done fillers before and this is the first time I am so unhappy with the results. Could it be due to the botox?

Doctor Answers 9

Return to Your Doctor

Judging from your photos, it would appear that the photo on the far left is the source of your dissatisfaction. This could be caused by the BOTOX relaxing muscles in the lower face to the point that it resembles sagging jowls. Though it's not much comfort at the moment, keep in mind that the effects of BOTOX will fade considerably over the next 3 months. I would recommend visiting the surgeon or injector who performed the treatment and explaining that you're unhappy with the result. Best of luck to you.


San Diego Dermatologist
5.0 out of 5 stars 2 reviews

My face looks older and more droopy after fillers and botox treatment that was received two weeks ago.

  Hi, from the attached photos the most accurate seems to be the far left non smiling "after" photo.  The "before" photo seems much earlier, younger with fuller cheeks as you smile.  From these photos your cheeks are very flat anteriorly (in the front) and there is evidence of jowls that are absent form the "before" picture.  Voluma to the outer portion of the cheeks, IMHO, broadens and masculinizes a womans face.  I prefer shaping the cheek by placing the dermal filler in the "apple" (front portion) of the cheeks which feminizes the face.  Having said that the dermal filler or Botox should not have caused such a sudden aged appearance to the face.  You can go back and have the Voluma dissolved with hyaluronidase by the MD that peformed the dermal filler injection if you are unhappy with the results.  

 Following the beauty principles outlined in my book on face and body beauty, women look the most feminine, youthful and attractive with heart shaped faces.  Heart shaped faces have cheeks that are full and round in the front.  Cheek augmentation using a dermal filler (I prefer Restylane Lyft) or with cheek implants for a permanent enhancement will create full, round cheeks anteriorly that will feminize the entire face.

Jowls are sagging facial tissues and an indication for some form of a SMAS facelift. The underlying SMAS layer, of the face, must be dissected, lifted, trimmed and re-sutured. The excess skin is then removed and the facelift incisions closed.

My most popular facelift is the minimally invasive, short incision facelift that has all the benefits of more invasive facelifts (traditional, mid-face, deep plane and subperiosteal facelifts) but with these added benefits:

•very small incisions
•minimal tissue dissection = less bruising and swelling = rapid recovery
•can be performed in 90 minutes or less, with or without anesthesia
•no incisions within the hair = no hair loss
•excess fat can be removed
•excess skin removed
•cheeks, chin and jaw line can be augmented with dermal fillers (I prefer Restylane Lyft) or facial implants
•most patients fly back home to parts all over the world in as little as 3 days post-op

Hope this helps.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.6 out of 5 stars 24 reviews

Botox and Filler Results

If you are unhappy please speak to your physician and there are many options to get improvement.  If the botox is causing you a problem, this cannot be reversed and will take 2-3 months to resolve.  Id like to see office before and after photos. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

RESULT OF BOTOX AND FILLERS

Please post the clinical before and after photos your doctor took for your recent treatment as the "before" picture you've posted is likely quite some time before and your smiling changes the muscle tone and facial contour in addition to having make up on. If the Botox is new to your treatment regimen and you are unhappy with this treatment, it may very likely be due to the lower face Botox.

Edwin Ishoo, MD
Cambridge Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

Botox in the lower face

This result is most likely due to the Botox in the lower face. This is an advanced Botox technique and now will take several months to dissipate. Fillers such as Restylane Lyft work much better in this area. Best, Dr. Green

Sagging face after dillers and botox

Your before picture looks to be years earlier than the rest. Having said that I agree with your concerns. It is quite possible that the botox around your lower face have relaxed some of the muscles and this has caused the sagging. Use of Botox in this area is frought with unintended consequences and therefore should only be given by an experienced injector and in very small dose. At this juncture the only thing to do is to wait out until the Botox wears off, unless you are willing to undergo a minimally invasive surgical mini lift.
Wish you the best .

Andrew Pichler, MD
Sacramento Facial Plastic Surgeon
5.0 out of 5 stars 3 reviews

Botox around the mouth/jaw

Yep...botox. I do not in most cases recommend botox for any of the areas around the mouth.  This is most often issue of volume loss not as much as wrinkle from muscle activity.  To the end, it is better in my opinion to use dermal fillers in these areas.  At this point just wait for the botox to wear off then revisit this area with fillers instead.  I hope this helps. 
Dr Vasisht
South Shore Plastic Surgery

Bhupesh Vasisht, MD
Voorhees Plastic Surgeon
5.0 out of 5 stars 77 reviews

My face looks saggy after Botox to jaw

This is definitely due to the Botox to the jaw area. While this is an effective treatment for things like TMJ, a few units too many or in the wrong area can cause droppiness and sagging because the muscles can't function and lift properly. I've ever seen it be as bad as having a person look like they had a stroke because the mouth wasn't functioning properly. It is key to have a great, experienced injector when doing this region. The only thing you can do is hang in there and wait for it to go away. I'm sorry it happened.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Botox

Botox in the Jaw Area is the culprit. Go back to the Dr. who injected it, and tell him/her of your concerns...you should talk with a doctor, and MD... not a nurse.  And, if I'm correct, there is nothing you can do but wait.  This is an off label use of Botox, and that should have been discussed as well.

Thomas D Toohey, MD
Newport Beach Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.